Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 27, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 14, 2020, 1:13 AM CST for 5 counties in Tennessee. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2020, 1:13 AM CST (07:13 UTC)
- Expired
- Jan 14, 2020, 1:28 AM CST
- In force
- 15 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Hickman County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 58 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508
WUUS54 KOHX 140713
SVROHX
TNC021-037-043-081-187-140745-
/O.NEW.KOHX.SV.W.0027.200114T0713Z-200114T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
113 AM CST Tue Jan 14 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern Davidson County in Middle Tennessee...
Southeastern Dickson County in Middle Tennessee...
Northwestern Williamson County in Middle Tennessee...
South central Cheatham County in Middle Tennessee...
Northeastern Hickman County in Middle Tennessee...
* Until 145 AM CST.
* At 113 AM CST, a severe thunderstorm was located 8 miles south of
Burns, or 11 miles southeast of Dickson, moving east at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Franklin, Forest Hills, Belle Meade, Kingston Springs, Pegram,
Fairview, Bellevue, Bon Aqua, Bells Bend, Leipers Fork, Lyles and
Natchez Trace At Highway 96.
This includes the following highways...
Interstate 40 between mile markers 173 and 202.
Interstate 840 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3584 8734 3600 8739 3617 8690 3607 8684
3592 8683
TIME...MOT...LOC 0713Z 247DEG 47KT 3593 8728
HAIL...0.75IN
WIND...60MPH
$$
Schaper2 follow-up statements
096
WWUS54 KOHX 140724
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
124 AM CST Tue Jan 14 2020
TNC043-081-140734-
/O.CAN.KOHX.SV.W.0027.000000T0000Z-200114T0745Z/
Dickson TN-Hickman TN-
124 AM CST Tue Jan 14 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DICKSON AND
NORTHEASTERN HICKMAN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3617 8690 3607 8684 3592 8683 3586 8721
3594 8720 3594 8721 3596 8720 3597 8721
3598 8719 3598 8720 3599 8719 3605 8718
3608 8717
TIME...MOT...LOC 0724Z 247DEG 47KT 3599 8711
$$
TNC021-037-187-140745-
/O.CON.KOHX.SV.W.0027.000000T0000Z-200114T0745Z/
Davidson TN-Williamson TN-Cheatham TN-
124 AM CST Tue Jan 14 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR SOUTHWESTERN DAVIDSON...NORTHWESTERN WILLIAMSON AND SOUTH CENTRAL
CHEATHAM COUNTIES...
At 124 AM CST, a severe thunderstorm was located near Fairview, or 15
miles west of Franklin, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Franklin, Forest Hills, Belle Meade, Kingston Springs, Pegram,
Fairview, Bellevue, Bells Bend, Leipers Fork and Natchez Trace At
Highway 96.
This includes the following highways...
Interstate 40 between mile markers 182 and 202.
Interstate 840 between mile markers 7 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3617 8690 3607 8684 3592 8683 3586 8721
3594 8720 3594 8721 3596 8720 3597 8721
3598 8719 3598 8720 3599 8719 3605 8718
3608 8717
TIME...MOT...LOC 0724Z 247DEG 47KT 3599 8711
HAIL...<.75IN
WIND...60MPH
$$
Schaper449
WWUS54 KOHX 140728
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
128 AM CST Tue Jan 14 2020
TNC021-037-187-140738-
/O.CAN.KOHX.SV.W.0027.000000T0000Z-200114T0745Z/
Davidson TN-Williamson TN-Cheatham TN-
128 AM CST Tue Jan 14 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DAVIDSON...
NORTHWESTERN WILLIAMSON AND SOUTH CENTRAL CHEATHAM COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3617 8690 3607 8684 3592 8683 3586 8721
3594 8720 3594 8721 3596 8720 3597 8721
3598 8719 3598 8720 3599 8719 3605 8718
3608 8717
TIME...MOT...LOC 0724Z 247DEG 47KT 3601 8706
$$
SchaperWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 10:39 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jan 13, 10:39 PM CST, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1039 PM CST Mon Jan 13 2020 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... A few cells are finally crossing the Alabama border into Middle Tennessee, including one warned thunderstorm near Waynesboro. A warm front situated to our immediate south continues to push moisture northward into Middle Tennessee, so look for showers and a few storms to spread deeper into the mid state throughout the evening and overnight. Evening sounding from OHX shows a stable atmosphere still in place, but also significantly wetter than 24 hours ago, especially in the sfc-700 mb layer. Hourly grids are holding up well. Temperatures won't drop much further, and will even begin to rise later on as the warm front inches closer. There are no forecast changes planned at this time. Will closely monitor the hourly grids to make sure we stay on track. && .AVIATION... 06Z TAF DISCUSSION. MVFR conditions have settled into Middle TN for the night, but IFR is possible for sunrise as showers/vcts are expected to develop by 09-10Z. Look for conditions to improve back to MVFR by about 18Z/Tue. Winds will be light and changing to southwesterly overnight. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........Unger
Hazardous weather outlook, Jan 13, 5:07 AM CST, 20 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 507 AM CST Mon Jan 13 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-141115- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 507 AM CST Mon Jan 13 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Rain and scattered thunderstorms are expected to develop later tonight. A few storms could produce hail, mainly along and south of Interstate 40. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Rain and scattered thunderstorms are expected to continue into early Tuesday morning. A few of these storms could produce hail, mainly along and south of Interstate 40. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible later tonight into early Tuesday morning. Schaper
In the hours before
Special weather statement, Jan 13, 8:09 PM CST, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
809 PM CST Mon Jan 13 2020
TNZ058-060-140245-
Lewis TN-Maury TN-
809 PM CST Mon Jan 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEWIS AND NORTHERN
MAURY COUNTIES UNTIL 845 PM CST...
At 809 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Summertown, or 10 miles east of Hohenwald, moving
northeast at 55 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Columbia, Spring Hill, Santa Fe, Williamsport, Gordonsburg and
Hampshire.
LAT...LON 3562 8745 3563 8742 3566 8736 3566 8732
3570 8730 3570 8725 3572 8726 3573 8723
3581 8722 3584 8719 3577 8697 3578 8696
3577 8694 3578 8693 3576 8694 3574 8688
3549 8740 3557 8749
TIME...MOT...LOC 0209Z 232DEG 46KT 3556 8738
27Special weather statement, Jan 13, 8:34 PM CST, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
834 PM CST Mon Jan 13 2020
TNZ059-140300-
Williamson TN-
834 PM CST Mon Jan 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILLIAMSON COUNTY UNTIL
900 PM CST...
At 834 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles west of Spring Hill, or 10 miles north of Columbia, moving
northeast at 55 mph.
Pea size hail will be possible with this storm.
Locations impacted include...
Franklin, Brentwood, Spring Hill, Nolensville, Thompson's Station and
Leipers Fork.
This includes the following highways...
Interstate 65 between mile markers 55 and 73.
Interstate 840 between mile markers 15 and 33.
LAT...LON 3603 8678 3598 8667 3597 8662 3594 8662
3592 8663 3590 8662 3575 8690 3576 8693
3578 8693 3577 8695 3578 8695 3578 8696
3577 8697 3583 8716 3604 8686
TIME...MOT...LOC 0234Z 232DEG 49KT 3577 8707
27Local storm report, Jan 13, 8:44 PM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
844 PM CST MON JAN 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 9 SSW HOHENWALD 35.43N 87.61W
01/13/2020 M0.75 INCH LEWIS TN FIRE DEPT/RESCUE
&&
EVENT NUMBER OHX2000029
UNGERLocal storm report, Jan 13, 8:46 PM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
846 PM CST MON JAN 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL 8 SSW HOHENWALD 35.44N 87.59W
01/13/2020 M0.75 INCH LEWIS TN SOCIAL MEDIA
&&
EVENT NUMBER OHX2000030
UNGERSpecial weather statement, Jan 14, 12:14 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
1214 AM CST Tue Jan 14 2020
TNZ024-025-057-059-140700-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-
1214 AM CST Tue Jan 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKSON...NORTHWESTERN
WILLIAMSON...SOUTHEASTERN HUMPHREYS AND NORTHERN HICKMAN COUNTIES
UNTIL 100 AM CST...
At 1214 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Hurricane Mills to near
Centerville. Movement was northeast at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Dickson, Centerville, Burns, Fairview, Bon Aqua, Pinewood, Lyles,
Nunnelly and Bucksnort.
This includes the following highways...
Interstate 40 between mile markers 145 and 184.
Interstate 840 between mile markers 1 and 8.
LAT...LON 3618 8755 3606 8718 3605 8718 3605 8715
3601 8704 3600 8704 3576 8749 3582 8772
3584 8772 3584 8781
TIME...MOT...LOC 0614Z 228DEG 35KT 3588 8774 3583 8745
SchaperSpecial weather statement, Jan 14, 1:00 AM CST, 13 minutes before
Special Weather Statement National Weather Service Nashville TN 100 AM CST Tue Jan 14 2020 TNZ024>027-057-059-060-140745- Hickman TN-Williamson TN-Dickson TN-Davidson TN-Humphreys TN- Maury TN-Cheatham TN- 100 AM CST Tue Jan 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAVIDSON...SOUTHERN DICKSON...NORTH CENTRAL MAURY...NORTHWESTERN WILLIAMSON... SOUTHEASTERN CHEATHAM...EAST CENTRAL HUMPHREYS AND NORTHEASTERN HICKMAN COUNTIES UNTIL 145 AM CST... At 1259 AM CST, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles southeast of McEwen to 7 miles west of Centerville. Movement was northeast at 55 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Franklin, Dickson, Ashland City, Centerville, Forest Hills, White Bluff, Kingston Springs, Thompson's Station, Pegram, Burns, Bellevue, Fairview, Charlotte, Bon Aqua, Bells Bend, Primm Springs, Lyles, Natchez Trace At Highway 96, Pinewood and Beaman Park. This includes the following highways... Interstate 40 between mile markers 156 and 202. Interstate 24 near mile marker 33. Interstate 840 between mile markers 1 and 21. LAT...LON 3634 8689 3584 8686 3573 8759 3609 8760 TIME...MOT...LOC 0659Z 244DEG 49KT 3603 8757 3576 8757 Schaper
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 7:17 PM CST | Special Weather Statement | OHX | Wayne | 43 min |
| Jan 13, 7:38 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 37 min |
| Jan 13, 8:09 PM CST | Special Weather Statement | OHX | Maury | 36 min |
| Jan 13, 8:34 PM CST | Special Weather Statement | OHX | Williamson | 26 min |
| Jan 14, 12:14 AM CST | Special Weather Statement | OHX | Hickman | 46 min |
| Jan 14, 1:00 AM CST | Special Weather Statement | OHX | Cheatham, Dickson, Hickman, Williamson | 45 min |
| Jan 14, 2:02 AM CST | Areal Flood Advisory | OHX | Davidson | 106 min |
| Jan 14, 2:05 AM CST | Areal Flood Advisory | OHX | Wayne | 3 hr |
| Jan 14, 2:21 AM CST | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Marshall | 39 min |
| Jan 14, 3:23 AM CST | Areal Flood Advisory | OHX | Giles, Lawrence | 112 min |
| Jan 14, 8:15 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 36 hr |
| Jan 14, 3:01 PM CST | River Flood Advisory | OHX | Giles | 13 hr |
| Jan 14, 5:23 PM CST | River Flood Advisory | OHX | Lawrence | 7 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.